So my old doc is covering for my new doc till the 10th cause he is expecting a new baby and I am thinking about going to see her to ask her advice on my fibro cause I have now been in a flair for months, which has never happened before. I am wondering if there maybe some underlying cause for the long flair and wondering if maybe blood tests or something could find something to help get me out of this flair. Currently I have had my meds upped and am going to PT. on top of the increased pain I can fall asleep if I don’t keep myself busy, which is not normal for me I usually have a very hard time falling asleep for a nap, but I can still have a hard time falling asleep at night. I have absolutely no libido. I bruse at the drop of a hat and I am more shaky than normal (I’ve always shook, hands and such since I can remember). I would just like to hear you opinion on this and see what you all would do. Thanks so much.
Months? Seriously? That's absolutely horrible! I can't begin to imagine it and don't want to. So in answer to your question, Rebecca, yes, I would definitely go and get that second opinion from your old doctor. Why not? You deserve to get an answer to this.
Have you been tested for other auto-immune diseases? Lyme Disease? Maybe you should read Aliana's post about having a different type of fibro that she's been diagnosed with, as perhaps it might apply to you. I guess in her type of fibro, flares almost never go away.
Are you on any medicines which might cause bruising? It might be worth looking at the side effects of the drugs you're on.
I do think that your symptoms are cause for concern and you should tell them to your doctor. Make sure to mention the bruising! That's an important one.
Good luck and please let us know how you make out.
I think seeing her will only be good for you, you clearly liked and trusted her, and she may get something going before the new Doc gets back.
Your sleep disturbances are very typical of the rest of us, but I know that doesn't make it better!
Tell your Doc about this bruising and trembling, it may be a link to something else besides fibro, who knows! A Doctor needs to know these things though, they can be keys to a proper diagnosis and treatment!
I hope that you are soon yourself again, I know that you, like all of us, continue to struggle, but you cannot give up, and you cannot give up hope!
Thanks so much, I did read that post.mi am on an inhaler for my asthma but it doesn’t say anything about bruising but others I have been on used to make me bruise. I think I am just lost. I’ve never had it just keep going like this and it is really wearing on me, I am not on anything for depression and don’t wan to have to go on anything for it but the thought of living like this for the rest of my life is really hard, I’m only 28 and I have a 2 and 3 year old to take care of and I can’t even be a fun mom that gets to play with them cause everything else wears me out and I just hurt so much it makes everything so hard. Thanks for the advice.
Thanks sk.mi will never give up. And I do think I’m going to call and see if I can get in tomorrow.
I didn't want to be on antidepressants either but I became an irritable witch. And once I was on them, I realized how much better I felt. More patience, calmer, happier. Might be worth a thought.
I guess I come from a generation where mom's weren't supposed to have to worry about being fun moms. Being a loving mom who did mom things around the house was enough. What I'm getting at is that your kids will love you no matter what, even if you do activities that aren't strenuous but suit your new lifestyle. Kids are remarkably adaptable in that way.
A doctor visit does sound like the best idea for you. At least then perhaps you can rule out anything else causing this long flare. And find out about the trembling and bruising.
Well said, as always, SK!
Rebecca, I was just reading up about fibro and this site says that tremors can come from fibro:
Other symptoms that may accompany fibromyalgia are Raynaud's phenomenon (poor circulation to the hands or toes), tension headaches, migraine headaches, dizziness, tingling and numbness, an irritable bowel, muscle tremors, bladder spasms, and blurred vision.
I just googled bruising and fibro. According to E-How:
Fibromyalgia has numerous symptoms. Pain, fatigue and depression are probably the best recognized symptoms, but fibromyalgia is much more. Many fibromyalgia sufferers also report skin conditions, such as dry skin itchiness and bruising.
When did the flare start? Was it around the time you started PT? Maybe you are overdoing it at PT? I had a problem in PT because the PT staff did not understand fibromyalgia. One session of PT and I wanted to sleep for 2 days to recover.
I would definitely see your old doctor since you had a great relationship with her- be sure to ask for some blood work to check for anemia, Lyme, mono, thyroid, etc. if she feels that your symptoms should be checked out. (I’m not a doctor so it’s just a suggestion)
Not sure which meds you are on, but mention libido as she may need to do hormone testing. Some drugs can impact libido but I am not sure if that is a side effect caused by something you’re taking.
I really hope you’re feeling better soon!!
Hi Rebecca, you sound like me- I think I have been having aflame for months also. I have some days that are better but I never have great days anymore. I definitely think getting that trembling and shakiness checked out would be good. Have you been to a neurologist? Even if they don’t find anything, at least you will have the peace of mind of knowing its not something like MS or other neurological stuff (yes, “stuff” is a new medical term- LOL). And antidepressants will only help if you get on the right one. I understand the desire to stay away from them but if it makes you feel better, go for it. And there has been research that shows that some of them are good for fibro. Prayers and hugs coming your way.
Sunny, this is so true about PT. No, they don't understand about Fibro and will push you to do exercises that can make you flare. Same thing happened to me.
And yes, some anti-depressants can really kill your libido.
Yes, the right dose of Lyrica has definitely helped me with my agonizing back pain. It's soooo worth it!
Yes, anti-depressants can kill your libido. Totally agree on that one. But living in constant pain can kill your libido too!
I am in PT cause of the flair, they have started me on water therapy cause the other stuff wasn’t helping. I called and have an apt for tomorrow. Thanks everyone I will let you all know what she says.
Rebecca, I've heard good things about water therapy. I hope it helps with your flare!!! I would be pulling out hair and gnashing teeth in your situation.
I'm not surprised to hear that PT hasn't helped. It oftentimes doesn't seem to when fibro is involved.
Be careful in the water. I had a tendency to over do it when I did water PT. I highly recommend the hot tub before and after u get in the pool. Hope u enjoy!
PS I found that I could walk laps in the pool and get similar benefit as PT. plus I saved money doing it myself. Just a suggestion…
So I went to see the doc today and she took some blood to check my liver, thyroid, and run a CBC and I think something else. She said she will have the results by Thursday and we will go from there. She said she may want to change my meds to something that starts with a G that I just can’t remember right now, but wants to wait to see what the blood test say first.
Not to put words in your mouth, but it could be Gabapenitn, since you could not take the Lyrica. Both are for nerve pain.
That’s it. Thank you
I wish I had a nice warm pool to walk around in. Mmmmmm!